Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2011, 3:08 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 1, 2011, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3010 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS82 KMFL 011908 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT FRI JUL 1 2011 FLZ067-068-071-072-011945- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 308 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY CENTRAL PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 8 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2661 8013 2629 8018 2628 8048 2664 8048 TIME...MOT...LOC 1907Z 300DEG 2KT 2651 8021 2633 8038 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:50 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 1, 2:50 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT FRI JUL 1 2011 .DISCUSSION... A SURFACE AND LOW LEVEL TROUGH AND ASSOCIATED CLOUDINESS HAS CONTINUED TO SINK SOUTHWARD INTO THE CENTRAL GULF...ACROSS CENTRAL FLORIDA AND INTO THE ADJACENT ATLANTIC WATERS. AND THE LATEST GUIDANCE AND WATER VAPOR IMAGERY CONTINUE TO INDICATE AN UPPER TO MID LEVEL TROUGH CONTINUING TO BUILD SOUTHWARD ACROSS THE SOUTHEAST U.S AND INTO THE FLORIDA PENINSULA. THERE IS CERTAINLY SOME UNCERTAINTY IN THE FORECAST OVER THE HOLIDAY WEEKEND. MOST OF THE MODEL GUIDANCE SUGGESTS THAT THE TROUGH AND MOISTURE ACROSS CENTRAL FLORIDA WILL CONTINUE TO SLOWLY SINK SOUTHWARD AND WILL LIKELY APPROACH SOUTH FLORIDA LATE TONIGHT INTO SATURDAY. AFTER THAT THERE IS SOME DISAGREEMENT IN THE GUIDANCE ON JUST HOW MUCH THAT BOUNDARY AND ASSOCIATED MOISTURE WILL PENETRATE ACROSS THE REGION. AS A COMPROMISE BETWEEN THE CONFLICTING GUIDANCE...THE FORECAST FOR SATURDAY CONTINUES THE TREND OF RECENT DAYS...I.E. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. EVEN IF THE BOUNDARY IN CENTRAL FLORIDA DOES NOT COMPLETELY MOVE ACROSS THE REGION...THERE WILL STILL BE RESIDUAL TROPICAL MOISTURE ACROSS THE REGION AND THE AFOREMENTIONED MID TO UPPER LEVEL TROUGH IS FORECAST TO STILL EXTEND INTO THE FLORIDA PENINSULA AND MAY BE IN A FAVORABLE POSITION TO ENHANCE LOCAL CONVECTION. FOR SUNDAY AND MONDAY...GUIDANCE CONTINUES TO INDICATE THAT LINGERING BOUNDARY LAYER MOISTURE WILL PERSIST ACROSS THE REGION...AL TOUGH THE GUIDANCE INDICATES LESS POTENTIAL FOR CONVECTION BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST BUT WITH LESS COVERAGE ACROSS THE PENINSULA AND ADJACENT WATERS EXPECTED. && .MARINE... A WEAK PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO PERSIST THROUGH THE FORECAST PERIOD. SEAS WILL BE MAINLY TRANQUIL THROUGH THE FORECAST PERIOD WITH WINDS ACROSS THE REGIONAL WATERS NEAR 10 KNOTS OR LESS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 73 89 / 40 50 30 30 FORT LAUDERDALE 76 88 77 89 / 30 50 30 30 MIAMI 75 88 75 90 / 30 50 30 30 NAPLES 75 89 74 91 / 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jul 1, 4:00 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT FRI JUL 1 2011 FLZ063-066>075-168-172>174-012200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 AM EDT FRI JUL 1 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTING STRIKES, STRONG GUSTY WINDS AND HEAVY RAINS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SLOW STORM MOVEMENT MAY RESULT IN MINOR STREET FLOODING IN SOME LOCALES. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES DUE TO A SOUTHEAST WIND NEAR 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 1, 2:07 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT FRI JUL 1 2011
FLZ067-068-168-011830-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
207 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALM BEACH COUNTY
* UNTIL 230 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAKE WORTH. THIS STORM WAS WAS NEARLY
STATIONARY.
* THE STORM WILL AFFECT...
LAKE WORTH...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2677 8003 2663 8003 2662 8004 2661 8003
2660 8004 2660 8003 2658 8003 2646 8005
2648 8032 2687 8027 2693 8006 2681 8003
2680 8002
TIME...MOT...LOC 1806Z 180DEG 0KT 2661 8006
85-GIBBSSpecial weather statement, Jul 1, 2:10 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI JUL 1 2011
FLZ069-070-011845-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
210 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIER COUNTY
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTHEAST
AT 10 MPH.
* THE STORM WILL AFFECT...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8172 2632 8166 2642 8166 2643 8166
2643 8157 2649 8156 2634 8128 2606 8144
2623 8176
TIME...MOT...LOC 1811Z 217DEG 10KT 2626 8160
85-GIBBSSpecial weather statement, Jul 1, 2:34 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT FRI JUL 1 2011 FLZ067-068-071-072-011900- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 234 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 300 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2629 8061 2660 8038 2659 8018 2625 8029 TIME...MOT...LOC 1833Z 014DEG 10KT 2645 8032 85-GIBBS
Special weather statement, Jul 1, 2:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT FRI JUL 1 2011
FLZ072-074-172-173-011915-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
251 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BROWARD COUNTY
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL PORTAL...AND MOVING EAST AT 5 MPH.
* THE STORM WILL AFFECT...
LIBERTY CITY...
EL PORTAL...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2580 8012 2580 8014 2581 8015 2584 8014
2585 8015 2588 8015 2579 8018 2578 8032
2593 8033 2602 8015
TIME...MOT...LOC 1851Z 265DEG 4KT 2586 8023
85-GIBBSSpecial weather statement, Jul 1, 2:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT FRI JUL 1 2011 FLZ066-070-011930- HENDRY FL INLAND COLLIER COUNTY FL 252 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY NORTH CENTRAL COLLIER COUNTY * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL I/A/P... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2648 8104 2624 8103 2622 8132 2641 8136 TIME...MOT...LOC 1853Z 260DEG 10KT 2632 8123 85-GIBBS
Special weather statement, Jul 1, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT FRI JUL 1 2011 FLZ067-068-071-072-011945- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 308 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY CENTRAL PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 8 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2661 8013 2629 8018 2628 8048 2664 8048 TIME...MOT...LOC 1907Z 300DEG 2KT 2651 8021 2633 8038 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jul 1, 2:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jul 1, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Jul 1, 2:51 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jul 1, 2:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jul 1, 3:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 1, 3:33 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 42 min |
| Jul 1, 3:36 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Jul 1, 3:38 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jul 1, 4:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jul 1, 5:38 PM EDT | Special Marine Warning | MFL | 22 min | |
| Jul 1, 5:50 PM EDT | Areal Flood Advisory | MFL | Glades | 115 min |
| Jul 1, 6:07 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.